Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 22, 2016, 3:54 AM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 3:54 AM EDT (07:54 UTC)
- Expired
- Aug 22, 2016, 4:32 AM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 2 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WUUS51 KBOX 220754 SVRBOX MAC005-021-023-220845- /O.NEW.KBOX.SV.W.0118.160822T0754Z-160822T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EDT MON AUG 22 2016 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS... WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEASTERN MASSACHUSETTS... SOUTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 445 AM EDT * AT 354 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTON...OR NEAR TAUNTON...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... BROCKTON...TAUNTON...WEYMOUTH...BRAINTREE...RANDOLPH...NORTH ATTLEBOROUGH...STOUGHTON...BRIDGEWATER...ATTLEBORO...MANSFIELD... MIDDLEBOROUGH...EASTON...NORTON...SHARON...ROCKLAND...FOXBOROUGH... ABINGTON...SWANSEA...WHITMAN AND EAST BRIDGEWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4177 7125 4204 7131 4221 7097 4196 7079 TIME...MOT...LOC 0754Z 233DEG 30KT 4197 7118 HAIL...<.75IN WIND...60MPH $$ FRANK
1 follow-up statement
316
WWUS51 KBOX 220832
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT MON AUG 22 2016
MAC005-021-023-220842-
/O.CAN.KBOX.SV.W.0118.000000T0000Z-160822T0845Z/
BRISTOL MA-PLYMOUTH MA-NORFOLK MA-
432 AM EDT MON AUG 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRISTOL...WEST
CENTRAL PLYMOUTH AND SOUTHEASTERN NORFOLK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4177 7125 4204 7131 4221 7097 4196 7079
TIME...MOT...LOC 0831Z 233DEG 30KT 4216 7084
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:03 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 22, 2:03 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Taunton MA 203 AM EDT MON AUG 22 2016 .SYNOPSIS... Showers and embedded thunderstorms with torrential rainfall will come to an end by 6 am, but may linger a bit longer across Cape/Islands. Dry, cooler weather returns for Monday and Tuesday. They will be replaced by warmer and more humid weather Wed through Fri along with the risk of showers and thunderstorms by weeks end. Dry weather may return next weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 2 am update... ***Showers and embedded thunderstorms with torrential rainfall will exit the coastal plain by 6 am although may linger a bit longer across Cape and Islands*** Showers and embedded thunderstorms extended from central MA into northeast CT and will move into RI/Eastern MA shortly. Activity has pretty much come to an end across western MA into the Hartford metro area. Fortunately, cold front is progressive but some impressive hourly rainfall rates especially eastern CT. Willimantic has received 1.56 inches of rain the past hour and this is certainly resulting in some brief street flooding. The main burst of torrential rainfall should only last an hour or so in a given location. Therefore, expect activity to exit the coastal plain by 6 am but may linger a bit longer across Cape/Islands. Severe weather threat remains rather low, but low risk continues for an isolated severe storm or two across RI/Eastern MA. Best shot would be near the south coast with low to mid 70 dewpoints, 25+ knot level jet, and 500+ j/kg of cape. Given the low LCL/S still a very low risk for a brief tornado or waterspout. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... Monday...Most, if not all, of the overnight precip should be offshore by Monday morning. If anything, expect perhaps a few showers lingering on the Cape and Islands. As the cold front moves offshore during the morning, gusty NW winds will increase. A decent low level jet, good mixing, and a tight pressure gradient between the low exiting to the maritimes and the high building over the OH valley will be responsible for these gusty winds. In addition, a marked decrease in dewpoints and relative humidities as well as temperatures a few degrees cooler will result in a cooler feeling day. High temperatures expected to be in the upper 70s to lower 80s for most locations with a few cooler readings across NW MA. Monday night...High pressure builds more over southern New England. This will result in light winds and clear skies and excellent radiational cooling conditions. With dewpoints in the upper 40s to lower 50s for much of the area, expect low temperatures to be quite brisk and fall like Monday night. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights... * A touch of fall-like temps Tue * Warmer and more humid Wed thru Fri * Dry much of next week except a risk of T-storms Fri Overview and model preferences... A slight taste of fall early leads into gradual warming and more seasonal late August conditions by late in the week. The cooler/drier stretch is courtesy of a Hudson Bay vortex which will advect Canadian prairie air into New England Mon and Tue. After, thanks to better dynamic digging of a trof across the W CONUS, the resulting downstream ridge across the E and NE allows influence of the subtropical high to impact the region. This will bring about slightly more humid and summer-like conditions by the end of the week. One last forecast note is a weakening trof and upper lvl shortwave which may bring about some wet/unstable wx Fri. Models continue to show good agreement through much of the long term, so have no problems continuing to use a consensus blend that also includes persistence with this update. Details... Tue... After a cool start early Tue morning mid lvl (H85) temps reach back to near +10 to +12C. While this could suggest warmer highs, the lower start suggests a peak near in the upper 70s and low 80s. These pleasant numbers are capped by afternoon dwpts remaining in the upper 40s and low 50s. Wed and Thu... Continued warming trend but under the influence of high pres which will be shifting E. The combination of moisture/heat advection will lead to slightly more humid/slightly warmer conditions each day. H85 temps reach near +15C Wed then +16C Thu. This translates with full mixing to mid-upper 80s with a few spots possibly touching 90F. Dwpts begin shifting back into the 60s by Thu afternoon. Fri... Weakening shortwave ejects from the developed longwave trof across the W CONUS. Models continue to align fairly well on timing of the attendance cold front across new England, bringing it through in the later hours of Fri/Fri evening. The issue is how much stability/moisture is left when this front arrives. ECENS/GEFs probabilities are rather low for the near 2.00 inch PWAT mark, and likewise QPF probabilities are low for numbers more than 0.50 inches. This is likely a result of the weakened wave interacting with the relatively anomalous high pres just offshore. Remnant subsidence will also limit moisture increases. In fact, noting that the operational ECMWF and even some ensemble members are now completely dry with this frontal passage. For now, will continue with afternoon/evening pops in the slight to chance range as there is still much time to better resolve these more mesoscale features. Next weekend... Another round of ridging and drier air moves in from the NW behind the exiting front. While a return to drier wx looks likely, it is not expected to be as cool or dry as the airmass moving in tomorrow. Looking at highs near normal with a return to more comfortable dwpts. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/... Overnight...moderate confidence, mainly due to timing uncertainties. Gradual reduction from all those currently VFR to IFR/MVFR with low cigs and vsbys in rain/fog. This process goes through 03Z-05z or so. Once down, expect terminals to remain down in these lower categories for 3-4 hours until rain moves through. Occasional TS also possible, with heavier rain. Improvement back to VFR begins mainly after 08Z and continues through 12Z from W-E. Monday and Monday night...High confidence. Any locations not VFR will improve to VFR quickly Monday morning. VFR conditions will continue through the period. Gusty NW winds are likely Monday. KBOS Terminal...Moderate to high confidence in TAF. Main risk for heavy showers and embedded thunderstorms between 05Z and 09Z. KBDL Terminal...High confidence in TAF. Main risk for heavy showers and embedded thunderstorms between 01Z and 05Z. Outlook /Tuesday Night through Friday/... High confidence in a stretch of mainly dry VFR weather. Sea breezes most likely mid-late week. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/...High confidence. Quiet boating weather is expected through the period, with a slight rise in winds and seas ahead of a cold front tonight. Otherwise, a chance of showers and thunderstorms tonight will be the main hazard to boaters. Keep an eye on the weather tonight and remember that lightning and gusty winds are always a possibility in any thunderstorm. Quiet weather returns for Monday, though gusty NW winds may reach close to SCA criteria during the afternoon. Outlook /Tuesday Night through Friday/...High confidence. Tuesday through Thursday ... High confidence. Quiet boating weather as slow moving high pressure builds over the waters. By Thu SSW winds will likely become gusty near shore. Friday...Moderate confidence. Increasing SSW flow and seas, may just touch small craft criteria. Otherwise, late day risk of showers and thunderstorms over the waters. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Doody/RLG NEAR TERM...Frank SHORT TERM...RLG LONG TERM...Doody AVIATION...RLG/Doody MARINE...Doody/RLG
Hazardous weather outlook, Aug 21, 3:58 PM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN AUG 21 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-222000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH OVERNIGHT. THIS MAY RESULT IN LOCALIZED STREET/HIGHWAY FLOODING. IN ADDITION...A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-222000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH A THREAT FOR STRONG WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 22, 12:42 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1242 AM EDT MON AUG 22 2016
CTZ003-004-220515-
WINDHAM CT-TOLLAND CT-
1242 AM EDT MON AUG 22 2016
...STRONG THUNDERSTORM IN WINDHAM...SOUTHERN TOLLAND AND SOUTHEASTERN
HARTFORD COUNTIES...
AT 1241 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HEBRON...OR NEAR COLCHESTER...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...PLAINFIELD...WILLIMANTIC...KILLINGLY...
COVENTRY...HEBRON...BROOKLYN...WOODSTOCK...MARLBOROUGH...COLUMBIA...
CANTERBURY...ASHFORD...POMFRET...STERLING...ANDOVER...CHAPLIN...
HAMPTON...EASTFORD AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4159 7240 4160 7241 4163 7241 4168 7245
4198 7201 4166 7181 4164 7198 4166 7213
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4161 7233
TIME...MOT...LOC 0441Z 237DEG 41KT 4164 7241
NOCERASpecial weather statement, Aug 22, 1:16 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 AM EDT MON AUG 22 2016
CTZ003-004-220545-
WINDHAM CT-TOLLAND CT-
116 AM EDT MON AUG 22 2016
...STRONG THUNDERSTORM IN WINDHAM AND NORTHEASTERN TOLLAND
COUNTIES...
AT 115 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR UNION TO HAMPTON TO DEEP RIVER CENTER.
MOVEMENT WAS NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY WITH THESE STORMS ALONG
WITH TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...PLAINFIELD...KILLINGLY...STAFFORD...PUTNAM...
THOMPSON...BROOKLYN...WOODSTOCK...WILLINGTON...CANTERBURY...ASHFORD..
.
POMFRET...STERLING...CHAPLIN...HAMPTON...EASTFORD...SCOTLAND AND
UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4166 7213 4166 7216 4168 7219 4173 7214
4198 7228 4201 7183 4164 7180 4165 7186
4163 7196
TIME...MOT...LOC 0515Z 228DEG 46KT 4196 7219 4178 7208 4138 7247
NOCERASpecial weather statement, Aug 22, 2:31 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 AM EDT MON AUG 22 2016
MAZ017-RIZ001>004-006-220730-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-
EASTERN KENT RI-WESTERN KENT RI-NORTHWEST PROVIDENCE RI-
231 AM EDT MON AUG 22 2016
...TORRENTIAL RAINFALL AFFECTING SOUTHEASTERN WINDHAM...WEST CENTRAL
BRISTOL...KENT...WASHINGTON AND PROVIDENCE COUNTIES ...
AT 230 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MILLVILLE TO GARDNER'S ISLAND. MOVEMENT
WAS NORTHEAST AT 30 MPH.
TORRENTIAL DOWNPOURS AND WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
COVENTRY...CUMBERLAND...NORTH PROVIDENCE...SOUTH KINGSTOWN...
WEST WARWICK...JOHNSTON...NORTH ATTLEBOROUGH...NORTH KINGSTOWN...
ATTLEBORO...WESTERLY...SMITHFIELD...LINCOLN...CENTRAL FALLS...
BURRILLVILLE AND SEEKONK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4133 7189 4133 7184 4134 7183 4141 7184
4142 7180 4177 7179 4198 7169 4198 7127
4178 7137 4178 7139 4175 7138 4169 7140
4169 7145 4166 7144 4167 7142 4137 7156
4131 7188 4132 7188
TIME...MOT...LOC 0630Z 237DEG 24KT 4200 7162 4109 7207
NOCERASpecial weather statement, Aug 22, 3:33 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 AM EDT MON AUG 22 2016
MAZ013-015>021-RIZ002-004>007-220815-
SOUTHERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN NORFOLK MA-
SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SUFFOLK MA-
EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-SOUTHEAST PROVIDENCE RI-
BRISTOL RI-WASHINGTON RI-EASTERN KENT RI-NEWPORT RI-
333 AM EDT MON AUG 22 2016
...STRONG THUNDERSTORM IN BRISTOL...PLYMOUTH...NORFOLK...SOUTHWESTERN
SUFFOLK...SOUTHEASTERN MIDDLESEX...BRISTOL...NEWPORT...EAST CENTRAL
KENT...EAST CENTRAL WASHINGTON AND EAST CENTRAL PROVIDENCE
COUNTIES...
AT 332 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM DOVER TO NEAR NARRAGANSETT. MOVEMENT WAS EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL DOWNPOURS WILL ACCOMPANY
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSTON...NEW BEDFORD...BROCKTON...QUINCY...FALL RIVER...NEWTON...
WARWICK...PAWTUCKET...BROOKLINE...TAUNTON...WEYMOUTH...
EAST PROVIDENCE...BRAINTREE...DARTMOUTH...NATICK...RANDOLPH...
SOUTH KINGSTOWN...NEEDHAM...NORTH ATTLEBOROUGH AND NORWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4138 7152 4167 7139 4230 7132 4236 7097
4235 7095 4232 7105 4225 7088 4234 7088
4214 7069 4158 7082 4165 7092 4152 7096
4153 7096 4146 7119 4164 7123 4148 7124
4145 7140 4151 7142 4136 7149
TIME...MOT...LOC 0732Z 264DEG 25KT 4224 7126 4139 7144
NOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:06 AM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 22, 2:51 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Aug 22, 2:58 AM EDT | Special Marine Warning | BOX | 32 min | |
| Aug 22, 3:01 AM EDT | Tornado Warning | BOX | Middlesex | 29 min |
| Aug 22, 3:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 22, 3:24 AM EDT | Tornado Warning | BOX | Middlesex | 36 min |
| Aug 22, 3:33 AM EDT | Special Weather Statement | BOX | Bristol, Norfolk, Plymouth, Suffolk | 42 min |
| Aug 22, 3:51 AM EDT | Severe Thunderstorm Warning | BOX | Essex | 39 min |
| Aug 22, 4:02 AM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 22, 4:06 AM EDT | Special Weather Statement | BOX | Bristol, Essex, Plymouth, Suffolk | 39 min |
| Aug 22, 4:09 AM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 22, 4:25 AM EDT | Small Craft Advisory | BOX | 22 hr | |
| Aug 22, 5:33 AM EDT | Special Weather Statement | BOX | Barnstable, Nantucket | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.